Order By Phone: Live Support Available 24 Hours

1-800-416-2955

FDA Issues Warning On Acetaminophen in Opiate Painkillers

The FDA is urging healthcare professionals to stop prescribing medications that contain Acetaminophen with doses higher than 325mg. Medications that have high doses of Acetaminophen are usually prescription painkillers. The main painkillers are Oxycodone, Hydrocodone and Codeine which are usually mixed with Acetaminophen.  Acetaminophen is a non-prescription pain killer, fever reducer, that also helps with inflammation.  One of the most popular brands of Acetaminophen is Tylenol which is very helpful at reducing headaches, and medium leveled pain. It does NOT cause any euphoria, so the potential for abuse is minimum. The problem is that Acetaminophen is very dangerous in high levels.  The FDA reports that 56,000 people accidentally overdose on Acetaminophen a year because they take too many pills with high dosages. People are not fully aware how dangerous an over the counter fever reducer may actually be.

Patients who are prescribed painkillers that contain Acetaminophen at levels over 500mg for long periods of time are at risk of liver failure.  If you are prescribed these medications, bring this up to your healthcare provider and let them know that you fear the side effects of high dosages of Acetaminophen.  It's also important to get blood tests every few months to make sure your liver and organs are functioning properly.

During the cold and flu season, many consumers are purchasing over-the-counter products that help relieve these symptoms. Many of these products contain dosages of Acetaminophen and many consumers are unaware of the potential dangers. The FDA is only regulating prescription Acetaminophen and says they will tackle the over-the-counter industry in the future. Until then, you need to be very aware of how much Acetaminophen you are ingesting.

When it comes to people abusing prescription opiate based painkillers, they are obviously at the highest rate of overdose and liver toxicity. In the early stages of prescription painkiller abuse, most users take a low dose of opiate based pain killers that contacts higher amounts of Acetaminophen then over the counter fever reducers. Over time, their tolerance to the opiates builds so more pills are taken. That can easily become thousands of mgs of Acetaminophen in one day. The opiate painkiller itself, whether Oxycodone, Hydrocodone, or Codeine is dangerous enough, now add Acetaminophen to the mix and you have a very dangerous cocktail for your body.

Pharmacists have always explained the dangers of Acetaminophen to me whenever I got a prescription that contained it. It has been no secret that Acetaminophen is very dangerous in large quantities and should only be taken in the smallest doses possible.

People may wonder why it has taken so long for this warning and new guidelines to be enacted.  Anytime it comes to medicine, Pharmaceutical companies have a major say. The reason being is that they make billions per year from medications that contain these drugs. If they were to stop selling all of these medications, they would lose a lot of money. They would also have to create new forms of medications that would need to be tested and ran through a gauntlet of studies before being approved by the FDA which is a major hurdle, financial burden and time constraint.

All of these medications take hefty toll on one's body. It is great that the FDA has taken action to help minimize the damage caused by Acetaminophen. It concerns me that a drug this dangerous when take in high dosages is so widely used and looked upon innocently.  Make sure to let your friends and family know about the dangers of Acetaminophen overdose, and to question their doctor when any new opiate based medication is prescribed.

Share

Click Here to Read why CalmSupport Is The Best Quality Withdrawal Aid Available



Satisfaction Guarantee  |  Privacy Policy  |  Terms & Conditions  |  Disclaimer  |  Wholesale  |  Blog  |  Shipping Info  |  Affiliates